MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CODMAN BACTISEAL CATHETER KIT

INTEGRA LIFESCIENCES SWITZERLAND SAR CODMAN BACTISEAL CATHETER KIT
Model Number 82-3072
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Headache (1880)
Date of Event 12/06/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
This is 2 of 2 reports linked to mfg report number: 3013886523-2021-00567.A physician reported a certas valve (828804) and a bactiseal catheter kit (823072) were implanted in a (b)(6) year-old male patient via v-p shunt on (b)(6) 2021 with valve setting 4.The patient developed headache and valve obstruction was suspected.Shunt contrast was performed on (b)(6) 2021 and obstruction in the abdominal side was observed.The valve and catheter were removed on (b)(6) 2021, and have not been replaced.The symptoms improved after removal.
 
Additional Manufacturer Narrative
The codman bactiseal catheter kit was returned for evaluation.Failure analysis - the 30mm bactiseal peritoneal catheter was visually inspected; no defects were noted.The catheter was irrigated no occlusions noted.No root cause could be determined as the technician could not confirm any problem with the catheter at the time of investigation.The possible root cause for the issue reported by the customer could be due to biological debris and protein build up interfering with the device at the time of investigation the no occlusion issues were noted with the catheter.
 
Event or Problem Description
N/a.

Brand Name
CODMAN BACTISEAL CATHETER KIT
Common Device Name
BACTISEAL CATHETER KIT
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key13236465
Report Number3013886523-2022-00008
Device Sequence Number19970211
Product Code JXG
UDI-Device Identifier10886704041313
UDI-Public10886704041313
Combination Product (Y/N)N
PMA/510(K) Number
K102589
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number82-3072
Device Catalogue Number823072
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/27/2021
Supplement Date Received by Manufacturer06/16/2022
Initial Report FDA Received Date01/12/2022
Supplement Report FDA Received Date07/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age12 YR
Patient SexMale